Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 201, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2018, 4:24 PM EDT for Leon County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 6, 2018, 4:38 PM EDT
- In force
- 14 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WUUS52 KTAE 062024
SVRTAE
FLC073-062100-
/O.NEW.KTAE.SV.W.0201.180806T2024Z-180806T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
424 PM EDT MON AUG 6 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Leon County in Big Bend of Florida...
* Until 500 PM EDT.
* At 424 PM EDT, a severe thunderstorm was located 11 miles west of
Monticello, moving southwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tallahassee, Ralford Greenway, Apalachee Regional Park, Chaires
Crossroads, Baum, Maclay State Gardens, Killearn Lakes, Miccosukee,
Capitola, Moccasin Gap, Killearn Estates, Chaires, Bradfordville
and Pisgah Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3052 8404 3046 8404 3044 8407 3043 8407
3038 8413 3058 8431 3068 8411 3067 8401
3061 8401 3057 8400 3055 8398 3055 8399
3052 8398
TIME...MOT...LOC 2024Z 051DEG 16KT 3060 8405
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
419
WWUS52 KTAE 062038
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
438 PM EDT MON AUG 6 2018
FLC073-062048-
/O.CAN.KTAE.SV.W.0201.000000T0000Z-180806T2100Z/
Leon FL-
438 PM EDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3052 8404 3046 8404 3044 8407 3043 8407
3038 8413 3058 8431 3068 8411 3067 8401
3061 8401 3057 8400 3055 8398 3055 8399
3052 8398
TIME...MOT...LOC 2036Z 051DEG 16KT 3056 8411
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 6, 3:49 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 349 PM EDT Mon Aug 6 2018 Issued by National Weather Service Mobile AL .NEAR TERM [Through Tonight]... An upper high pressure system over the southeast states will persist through tonight while an inverted upper level trough moves westward over the northeast Gulf of Mexico. A surface ridge of high pressure extending along the Appalachian Mountains to the northeast Gulf of Mexico will remain largely in place, but models are hinting toward a possible weak easterly wave forming late tonight across northeast gulf. With the approach of the upper level wave and a sea breeze pushing inland, the ongoing isolated to scattered afternoon convection will persist throughout the evening, and then gradually dissipate after midnight mainly across the inland areas. .SHORT TERM [Tuesday Through Wednesday Night]... The inverted upper level trough will continue to move westward from the northeast Gulf of Mexico to the north central gulf throughout the day Tuesday. The combination of upper level impulses associated with the trough moving over the forecast area on Tuesday, decreasing stability due to strong surface heating and another sea breeze pushing inland, isolated to scattered showers and thunderstorms will re-develop early in the day and persist through much of the day, with coverage decreasing slightly across the eastern portions of the forecast area by late afternoon. Rain chances are then a bit lower on Wednesday due to increased subsidence and drier air beneath a region of high pressure that moves overhead. With plenty of sunshine each afternoon, high temperatures will range from 90 to 95 inland areas with heat indices expected to top out between 101 to 106 degrees. .LONG TERM [Thursday Through Monday]... As broad troughing settles in over the eastern CONUS it sandwiches the local area between it and high pressure to our south. This brings a period of unsettled weather Thursday and Friday as a west-southwest flow maintains deep layer moisture and scattered to numerous showers and thunderstorms develop each day. A series of shortwave troughs then act to deepen the broader eastern CONUS trough on Saturday, causing it to dig southward towards the Gulf Coast where it remains until Monday. This will continue the pattern of unsettled weather for the local area straight through the weekend and into early next week. Expect temperatures to cool somewhat due to the increased coverage of clouds and rain, with highs in the upper 80s to around 90 degrees. && .AVIATION [Through 18Z Tuesday]... Majority VFR conditions expected through the forecast period with light northeast winds during the day. Isolated MVFR conditions possible beneath scattered thunderstorms. Patchy fog is possible early Tuesday morning prior to sunrise, but coverage near and over TAF should be limited. && .MARINE... Weak high pressure across the southeast states will gradually shift south over the eastern Gulf of Mexico through midweek and then persist into the weekend. Favorable marine conditions throughout the week with light winds and low seas. A slight uptick in winds and seas can be expected heading into the weekend. && .FIRE WEATHER... Surface high pressure will persist across the region with relative humidity values remaining above critical thresholds. Isolated to scattered showers and thunderstorm coverages expected through midweek, with heat indices again climbing to between 100 to 106 Tuesday afternoon. Relative humidity values will remain above critical thresholds for the next several days, so no red flag conditions are forecast. && .HYDROLOGY... The St Marks river at Newport remains in minor flood stage and is expected to fall below flood stage during the latter half of this week. The Apalachicola and Ochlockonee rivers will hover in action stage for the next several days with slow falls expected after midweek. Though summertime showers and storms in the afternoon are anticipated, no additional flooding is forecast. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 93 74 / 40 40 10 30 10 Panama City 76 92 75 89 76 / 30 50 10 20 20 Dothan 75 93 73 92 73 / 30 40 20 30 10 Albany 76 93 74 92 74 / 30 40 20 30 10 Valdosta 73 92 73 93 74 / 20 30 20 30 10 Cross City 73 92 74 91 75 / 20 20 10 20 10 Apalachicola 77 90 75 88 77 / 40 40 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...JP SHORT TERM...TRC LONG TERM...TRC AVIATION...DRJohnson MARINE...JP FIRE WEATHER...JP HYDROLOGY...DRJohnson
In the hours before
Special weather statement, Aug 6, 2:56 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Mobile AL
256 PM EDT MON AUG 6 2018
GAZ127-145>147-157>160-061945-
Brooks GA-Worth GA-Lowndes GA-Colquitt GA-Mitchell GA-Cook GA-
Grady GA-Thomas GA-
256 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COOK...NORTHEASTERN GRADY...SOUTHEASTERN MITCHELL...
NORTHWESTERN LOWNDES...THOMAS...NORTHWESTERN BROOKS...COLQUITT AND
SOUTH CENTRAL WORTH COUNTIES UNTIL 345 PM EDT...
At 253 PM EDT, A strong thunderstorm was located near Coolidge, or
11 miles south of Moultrie moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pelham, Moultrie, Thomasville, Camilla, Boston, Norman Park, Doerun,
Ochlocknee, Pavo, Coolidge and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 8373 3066 8375 3110 8429 3141 8382
3102 8337
TIME...MOT...LOC 1853Z 045DEG 15KT 3101 8381
DRJSpecial weather statement, Aug 6, 3:38 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Tallahassee FL Issued by National Weather Service Mobile AL 338 PM EDT MON AUG 6 2018 FLZ012>014-026-062015- Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- 338 PM EDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN GULF...EAST CENTRAL BAY...SOUTHERN CALHOUN AND WESTERN LIBERTY COUNTIES UNTIL 415 PM EDT/315 PM CDT/... At 337 PM EDT/237 PM CDT/ A strong thunderstorm was located 12 miles south of Blountstown moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blountstown, Stonemill Creek and Wewahitchka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3034 8547 3049 8491 3023 8479 2992 8525 TIME...MOT...LOC 1937Z 056DEG 13KT 3026 8501 DRJ
Special weather statement, Aug 6, 3:43 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Tallahassee FL Issued by National Weather Service Mobile AL 343 PM EDT MON AUG 6 2018 FLZ016>018-GAZ146-156>159-062030- Gadsden FL-Inland Jefferson FL-Leon FL-Brooks GA-Decatur GA- Colquitt GA-Grady GA-Thomas GA- 343 PM EDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN GADSDEN...NORTHWESTERN JEFFERSON...EASTERN LEON... SOUTHEASTERN DECATUR...SOUTHERN GRADY...THOMAS...WESTERN BROOKS AND SOUTH CENTRAL COLQUITT COUNTIES UNTIL 430 PM EDT... At 342 PM EDT A strong thunderstorm was located 14 miles northeast of Tallahassee moving southwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monticello, Quitman, Thomasville, Cairo, Tallahassee, Boston, Pavo and Coolidge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3110 8369 3081 8347 3034 8415 3075 8448 TIME...MOT...LOC 1942Z 056DEG 8KT 3065 8414 DRJ
Special weather statement, Aug 6, 4:07 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT MON AUG 6 2018
FLZ016-017-027-062030-
Gadsden FL-Inland Wakulla FL-Leon FL-
407 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...SOUTH
CENTRAL GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Midway, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Lake Talquin, Brown House, Leon Sinks, Andrew, Wetumpka,
Bloxham, Hilliardville, Tallahassee Regional A/P, Helen and Fort
Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8466 3039 8465 3039 8466 3050 8466
3042 8435 3025 8434 3020 8465
TIME...MOT...LOC 2007Z 098DEG 16KT 3035 8450
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:38 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 37 min |
| Aug 6, 4:07 PM EDT | Special Weather Statement | TAE | Leon | 23 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 30 min |
| Aug 6, 5:00 PM EDT | Special Weather Statement | TAE | Bay | 30 min |
| Aug 6, 5:05 PM EDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Aug 6, 5:18 PM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 5:19 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 6, 5:23 PM EDT | Special Weather Statement | TAE | Washington | 37 min |
| Aug 6, 5:37 PM EDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 6, 6:02 PM EDT | Special Weather Statement | TAE | Walton | 28 min |
| Aug 6, 6:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 6, 6:09 PM EDT | Special Marine Warning | TAE | 66 min | |
| Aug 6, 6:31 PM EDT | Special Weather Statement | TAE | Walton | 29 min |
| Aug 6, 7:03 PM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 7:17 PM EDT | Special Weather Statement | TAE | Walton | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.